MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. PS TIBIAL INSERTS SZ 4, 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number PS TIBIAL INSERTS SZ 4, 18MM
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal team, patient original surgery was performed by dr.(b)(6) at (b)(6) hospital in (b)(6) in 2014.Patient moved from (b)(6) to (b)(6) after the primary surgery.Patient has had two (2) revisions in (b)(6) at (b)(6) medical center with a dr.(b)(6) says had pain and issues following the primary surgery.When patient had first revision in 2017, the surgeon corrected a ¿patellar issue¿ (the patellar button was loose he thought), and ¿tightened the knee¿.However, only the insert was exchanged.The patient continuing pain and mobility issues, then in (b)(6) 2021 had a second revision.Patient believes all the components were removed in 2021, and surgeon said he had significant lysis.Patient has had to work from home since the surgery, has leg length issues, continuing pain, etc.Patient is male, (b)(6) and has very limited mobility.
 
Additional Manufacturer Narrative
Concomitant products: trapezoid tibial tray sz 4f/5t (cat# 204-04-45 / serial# (b)(4)) three peg patella 41mm (cat# 200-02-41 / serial# (b)(4)) optetrak asy,ps cemented femoral, sz 4, (cat# 234-03-04 / serial# (b)(4)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
As reported by legal team, a 46 year old male patient had original surgery performed by a surgeon in newark, nj in 2014.Patient moved from nj to pa after the primary surgery.Patient has had two (2) revisions in pa with a surgeon and says had pain and issues following the primary surgery.When patient had first revision in 2017, the surgeon corrected a ¿patellar issue¿ (the patellar button was loose he thought), and ¿tightened the knee¿.However, only the insert was exchanged.The patient had continuing pain and mobility issues, then in (b)(6) 2021 had a second revision.Patient believes all the components were removed in 2021, and surgeon said he had significant lysis.Patient has had to work from home since the surgery, has leg length issues, continuing pain, etc.And has very limited mobility.No additional information.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent (b)(6) 2021 revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
The reason for the revision reported in incident may be the result of prosthesis wear and/or due to inclusion of the polyethylene in the packaging recall.However, prosthesis wear could not be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.Additionally, a contributing factor may have been the tibial insert being packaged in a non-conforming bag for more than five years.
 
Additional Manufacturer Narrative
H6: corrected health effect - clinical code, medical device problem code, component code, type of investigation, and investigation conclusions." the reason for the revision reported in incident may be the result of prosthesis wear and/or due to inclusion of the polyethylene in the packaging recall.However, prosthesis wear could not be confirmed and potential contributions of user or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images, radiographs, or relevant clinical information was provided.Additionally, a contributing factor may have been the tibial insert being packaged in a non-conforming bag for more than five years.

Brand Name
PS TIBIAL INSERTS SZ 4, 18MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14244061
Report Number1038671-2022-00493
Device Sequence Number20055427
Product Code JWH
UDI-Device Identifier10885862048424
UDI-Public10885862048424
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2018
Device Model NumberPS TIBIAL INSERTS SZ 4, 18MM
Device Catalogue Number204-24-18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer08/22/2022
11/07/2024
Not provided
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date09/14/2022
11/08/2024
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019 THRU 0027-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexMale